Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 49, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 6, 2009, 1:15 AM CDT for Fillmore County, Nebraska. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2009, 1:15 AM CDT (06:15 UTC)
- Expired
- Jun 6, 2009, 1:32 AM CDT
- In force
- 17 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
County Fillmore County, NE
The radar
The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 1:30 AM CDT | HAIL 1.5 | 4 E Ohiowa, NE | DELAYED REPORT FROM STORMS EARLY SATURDAY MORNING. REPORT FROM NEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 9:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2505 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 060615 SVRGID NEC059-060645- /O.NEW.KGID.SV.W.0049.090606T0615Z-090606T0645Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 115 AM CDT SAT JUN 6 2009 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA... * UNTIL 145 AM CDT * AT 113 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MILLIGAN TO OHIOWA...OR ALONG A LINE EXTENDING FROM 23 MILES SOUTH OF YORK TO 33 MILES SOUTH OF YORK...AND MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MILLIGAN AROUND 120 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PRIMARY THREAT IN THE WARNED AREA IS DESTRUCTIVE HAIL. FOR YOUR PROTECTION MOVE INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 4035 9737 4034 9754 4060 9752 4060 9736 TIME...MOT...LOC 0615Z 274DEG 22KT 4055 9743 4040 9746 $$ FAY
2 follow-up statements
000 WWUS53 KGID 060622 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 122 AM CDT SAT JUN 6 2009 NEC059-060645- /O.CON.KGID.SV.W.0049.000000T0000Z-090606T0645Z/ FILLMORE NE- 122 AM CDT SAT JUN 6 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR SOUTHEASTERN FILLMORE COUNTY... AT 122 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MILLIGAN TO OHIOWA...OR ALONG A LINE EXTENDING FROM 26 MILES SOUTHEAST OF YORK TO 34 MILES SOUTH OF YORK...MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN FILLMORE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PRIMARY THREAT IN THE WARNED AREA IS DESTRUCTIVE HAIL. FOR YOUR PROTECTION MOVE INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 4035 9737 4034 9754 4060 9752 4060 9736 TIME...MOT...LOC 0623Z 274DEG 22KT 4052 9738 4040 9740 $$
000 WWUS53 KGID 060632 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 132 AM CDT SAT JUN 6 2009 NEC059-060642- /O.CAN.KGID.SV.W.0049.000000T0000Z-090606T0645Z/ FILLMORE NE- 132 AM CDT SAT JUN 6 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FILLMORE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4035 9737 4034 9754 4060 9752 4060 9736 TIME...MOT...LOC 0632Z 274DEG 22KT 4052 9731 4040 9733 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:52 AM CDT, 23 minutes earlier.
Area forecast discussion, Jun 6, 12:52 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1252 AM CDT SAT JUN 6 2009 .AVIATION...06Z KGRI TAF. SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS KGRI THROUGH 10Z. SOME OF THESE THUNDERSTORMS COULD BE ON THE STRONG SIDE WITH SMALL HAIL AND GUSTY WINDS. WINDS WILL BE VARIABLE AND DIFFICULT TO PREDICT THE NEXT SEVERAL HOURS WITH MULTIPLE GUSTS FRONTS IN THE AREA. EXPECT IMPROVING CONDITIONS AFTER 10Z. WINDS THIS MORNING WILL PRIMARILY BE OUT OF THE SOUTHEAST BUT BECOME WESTERLY BY EARLY AFTERNOON AS A FRONT SWEEPS THROUGH. WINDS THEN TURN NORTHERLY BY LATE EVENING. && .PREV DISCUSSION... /ISSUED 919 PM CDT FRI JUN 5 2009/ UPDATE...QUICK UPDATE TO INCREASE COVERAGE OF THUNDERSTORMS EXPECTED TONIGHT. EXPECT LOW LEVEL JET TO FIRE STORMS...AND SEEMINGLY DOING SO AT THIS TIME NEAR KEARNEY. EVENING MODEL RUNS HAVE FINALLY HIT ON THIS A LITTLE BETTER...WITH MOST LIKELY SCENARIO FOR CONVECTION NORTHEAST OF AN ELWOOD...TO FRANKLIN...TO BELOIT LINE. THAT FAVORS THE NORTHEAST HALF OF THE HASTINGS CWFA...WITH THE SOUTHWEST/SOUTH PORTIONS EXPECTED TO HAVE LESS COVERAGE AS WARM MID LEVEL SURGES NORTHEAST. CONVECTION WILL BE MAINLY ELEVATED IN NATURE WITH HAIL THE MAIN RISK...PER RECENT HAZARDOUS WEATHER PRODUCT ISSUED. MUCH OF THE CONVECTION SHOULD BE OFF INTO EASTERN NEBRASKA BY DAWN SATURDAY. ONE NOTE ABOUT SATURDAY EVENING SEVERE WEATHER RISK...IT HAS BEEN AND CONTINUES TO BE CONDITIONAL IN NATURE...BASED UPON STRONG CAP DEPICTED IN THE MID LEVELS. EVENING NAM SUGGESTS ONLY THE FAR SOUTHEAST CORNER OF OUR CWFA WILL BE AHEAD OF SURFACE BOUNDARY...BUT ALSO NEARER THE CAPPED REGION. CERTAINLY A SITUATION TO KEEP A CLOSE EYE ON...BUT ALSO ONE TO LOOK AT BOTH THE REASONS FOR AND AGAINST CONVECTION FORMING. STAY TUNED. PREV DISCUSSION... /ISSUED 328 PM CDT FRI JUN 5 2009/ SHORT TERM...NOW THROUGH 12Z SUNDAY. THE BIG CHALLENGE CONTINUES TO BE TIMING AND CHANCES OF PRECIPITATION FOR THE NEXT COUPLE OF DAYS. COLD FRONT IS JUST NORTH OF THE CWA AND STILL HEADING SOUTH. SOME CU HAVE FORMED ALONG THIS BOUNDARY THIS AFTERNOON BUT INSTABILITY IS LACKING. LEFT A SLIGHT CHANCE FOR RAIN THIS AFTERNOON FAR NORTH...BUT NOT TOO LIKELY. HIGH PLAINS CONVECTION IS STILL EXPECTED TO ERUPT THIS AFTERNOON ALONG THE LEE TROUGH WITH PLENTY OF INSTABILITY AND SHEAR TO WORK WITH. THIS CONVECTION WILL ROLL EAST AND WILL BE MAINTAINED WITH THE HELP OF A VERY HEALTHY LOW-LEVEL JET TONIGHT. THE NOSE OF THE JET WILL MOST LIKELY BE ON THE NEBRASKA SIDE AND THE CONVERGENCE WILL HELP MORE ELEVATED CONVECTION TO DEVELOP. THINK THAT CONVECTION SHOULD PRETTY MUCH ALL BE ELEVATED BY THE TIME IT ARRIVES TONIGHT AND SHOULD BE IN THE FORM OF AN MCS OR TWO. THE BOUNDARY SHOULD BE LEFT BEHIND AND DRAPED SOMEWHERE ACROSS OUR CWA. MORE CONVECTION COULD FIRE NEAR THIS BOUNDARY ONCE AGAIN IN THE LATE AFTERNOON AND EVENING. THERE WILL BE ENOUGH SHEAR AND INSTABILITY TO GET SOME SEVERE STORMS GOING ONCE AGAIN. A VERY NICE LOW-LEVEL JET SHOULD FORM SATURDAY NIGHT TO THE SOUTH AND EAST AND WILL HELP KEEP STORMS GOING IN THE EAST AND THINK THE THREAT OF SEVERE WEATHER WILL LARGELY BE OVER FOR US BY LATE EVENING AND WOULD MOVE EAST. FOR TEMPERATURES...THINK THERE WILL BE A SHARP CONTRAST NORTH OF THE BOUNDARY TO THE WARM SECTOR ON SATURDAY. VERY WARM TEMPERATURES ALOFT WILL GIVE US LOW TO MID 90S IN THE SOUTHERN CWA WITH ANOTHER GOOD GRADIENT GOING FOR SATURDAY NIGHT WITH COOLER AIR WORKING IN FROM THE NORTH BEHIND THE FRONT. LONG TERM...12Z SUNDAY THROUGH FRIDAY. PRECIPITATION CHANCES THROUGHOUT THE PERIOD PRESENT THE MAIN CHALLENGE. WILL SEE ONE MORE DAY OF AT LEAST THE POSSIBILITY OF SOME STRONG TO SEVERE STORMS SUNDAY...THAT IS IF STORMS ARE ABLE TO INITIATE IN THE WARM SECTOR...BEFORE THE BOUNDARY FINALLY CLEARS THE AREA SUNDAY NIGHT...CLEARING OUT THE MOISTURE AND INSTABILITY. UPPER TROUGH MAKES SLOW PROGRESS TO THE EAST/NORTHEAST OVER THE NORTHERN AND CENTRAL ROCKIES ON SUNDAY...KEEPING A SOUTHWEST FLOW ALOFT IN PLACE OVER THE CENTRAL PLAINS. SURFACE LOW IS POSITIONED OVER WESTERN KS...WITH WARM FRONT EXTENDING NORTHEAST THROUGH THE SOUTHEASTERN CWA. CANNOT RULE OUT THE POSSIBILITY OF A FEW ELEVATED SHOWERS OR WEAK THUNDERSTORMS SUNDAY MORNING ACROSS THE NORTHEAST HALF OR SO OF THE CWA IN AN AREA OF H85 THETA-E ADVECTION NORTH OF THE BOUNDARY. MODERATE INSTABILITY THEN DEVELOPS SOUTHEAST OF THE BOUNDARY DURING THE AFTERNOON...ROUGHLY SOUTHEAST OF A YORK TO PHILLIPSBURG LINE AS MOISTURE POOLS NEAR THE BOUNDARY AND TEMPS CLIMB INTO THE 80S TO NEAR 90F. THIS INSTABILITY ALONG WITH MORE THAN SUFFICIENT DEEP LAYER SHEAR OF 40-45 KTS WILL BE SUPPORTIVE OF SOME SEVERE STORMS IF CONVECTION IS ABLE TO DEVELOP IN THIS AREA. HOWEVER...MODELS SHOW STRONG CAPPING IN THE WARM SECTOR WHICH WILL LIMIT CONVECTIVE DEVELOPMENT OR AT LEAST STORM COVERAGE IN THIS MORE FAVORABLE ENVIRONMENT FOR STRONG TO SEVERE CONVECTION. THUS WILL KEEP POPS FAIRLY LOW...BUT CONTINUE TO MENTION SEVERE POTENTIAL IN THE HWO FOR ANY STORMS THAT ARE ABLE TO DEVELOP. THE BETTER CHANCES FOR CONVECTION WILL LIKELY BE FOUND NORTH OF THE BOUNDARY WHERE CIN WILL BE MUCH WEAKER...WITH THE BETTER CHANCES HOLDING OFF UNTIL EVENING AS UPPER ENERGY WITH THE TROUGH PIVOTS INTO THE AREA. THIS UPPER ENERGY WILL SUPPORT PRETTY GOOD RAIN CHANCES SUNDAY EVENING AND OVERNIGHT AND FINALLY PUSH A COLD FRONT ALL THE WAY THROUGH THE CWA SUNDAY NIGHT...SHOVING THE MOISTURE AND INSTABILITY SOUTH. WILL SEE A STRONG TEMPERATURE GRADIENT ON SUNDAY WITH THE FRONT DRAPED OVER THE AREA...MAKING FOR A TRICKY FORECAST. WILL AIM HIGHS FROM THE UPPER 60S NORTHWEST TO NEAR 90F SOUTHEAST. THE PRECIP SHOULD PUSH EAST OF THE CWA BY MONDAY MORNING...WITH SUBSIDENCE AND SURFACE HIGH PRESSURE SLIDING IN BEHIND THE UPPER TROUGH AXIS. THE SURFACE FRONT STALLS AS IT MAKES ITS WAY INTO THE SOUTHERN PLAINS...AND THIS STALLED FRONTAL BOUNDARY REMAINS DRAPED OVER NORTHERN PORTIONS OF THE SOUTHERN PLAINS THROUGH NEXT WEEK. THE OVERALL SYNOPTIC PATTERN FOR MONDAY THROUGH FRIDAY OF NEXT WEEK FEATURES A LARGELY ZONAL/PROGRESSIVE FLOW ALOFT...WITH OCCASIONAL SHORTWAVES RIDING THROUGH THE FLOW. BROAD SURFACE HIGH PRESSURE IN PLACE NORTH OF THE AFOREMENTIONED STALLED SURFACE FRONT WILL ALSO LEAD TO DIURNAL THUNDERSTORM DEVELOPMENT OVER THE HIGH PLAINS WHICH MAY WORK EAST WITH THE AID OF OCCASIONAL NOCTURNAL LLJ SUPPORT. THE BOTTOM LINE IS THAT TIMING OF CONVECTION IS DIFFICULT TO NAIL DOWN AT THIS RANGE...BUT THERE WILL BE OCCASIONAL RAIN CHANCES GIVEN THE PROGGED SHORTWAVES AND HIGH PLAINS CONVECTION IN UPSLOPE REGIME MOVING EAST. THUS INTRODUCED POPS IN SEVERAL PERIODS DURING THIS TIMEFRAME. KEPT THEM LOW DUE TO LOW PREDICTABILITY WITH TIMING/PLACEMENT AT THIS RANGE...BUT WANTED TO GET THE MESSAGE OUT THAT THERE WILL BE SOME RAIN CHANCES DURING THIS TIMEFRAME AND WE/RE NOT LOOKING AT A TOTALLY DRY PERIOD COMING UP. BELOW AVERAGE TEMPS ARE EXPECTED THROUGH THE WORK WEEK...WITH HIGHS GENERALLY IN THE 70S. MONDAY LOOKS TO BE THE COOLEST DAY WITH A LITTLE REBOUND THEREAFTER. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 5, 8:39 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 839 PM CDT FRI JUN 5 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 061200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 839 PM CDT FRI JUN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL DEVELOP ACROSS PARTS OF THE OUTLOOK AREA BETWEEN 10 PM AND 1 AM TONIGHT...AND INCREASE IN COVERAGE OVERNIGHT. SOME STRONG TO SEVERE THUNDERSTORMS ARE LIKELY...WITH THE MORE WIDESPREAD COVERAGE ACROSS SOUTH CENTRAL NEBRASKA. THE MOST INTENSE THUNDERSTORMS SHOULD OCCUR BETWEEN 10 PM AND 4 AM. THE MAIN HAZARD WILL BE HAIL TO THE SIZE OF QUARTERS OR HALF DOLLARS. WINDS GUSTS TO 50 MPH ARE POSSIBLE. SOME LOCALLY HEAVY RAIN IN EXCESS OF ONE INCH IS POSSIBLE. THUNDERSTORM COVERAGE IS EXPECTED TO BE MORE ISOLATED FURTHER SOUTH ACROSS NORTH CENTRAL KANSAS. MOST OF THE THUNDERSTORM ACTIVITY WILL BE DIMINISHING OR MOVING EAST OF THE OUTLOOK AREA BY DAWN SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. ON SATURDAY...IT APPEARS THE FOCUSED RISK AREA IS MOST LIKELY EAST AND SOUTH OF THE GRAND ISLAND AND HASTINGS AREAS...BETWEEN 4 PM AND 9 PM. LATER FORECASTS WILL REFINE THE HAZARDS AND RISK AREA. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. SOME THREAT FOR SEVERE THUNDERSTORMS EXISTS LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT ALONG AND EAST OF A YORK NEBRASKA TO PHILLIPSBURG KANSAS LINE. PERIODIC THUNDERSTORM CHANCES RETURN TO PORTIONS OF THE OUTLOOK AREA MONDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE OVERNIGHT HOURS... MAINLY FOR REPORTS OF HAIL. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Jun 6, 12:40 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1240 AM CDT SAT JUN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND GST ARCADIA 41.42N 99.13W
06/06/2009 E60 MPH VALLEY NE FIRE DEPT/RESCUE
&&
PFANNKUCHLocal storm report, Jun 6, 12:49 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1249 AM CDT SAT JUN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 AM HAIL SHICKLEY 40.42N 97.72W
06/06/2009 E1.25 INCH FILLMORE NE TRAINED SPOTTER
&&
FAYSpecial weather statement, Jun 6, 12:51 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1251 AM CDT SAT JUN 6 2009
NEZ046-061-060615-
BUFFALO-SHERMAN-
1251 AM CDT SAT JUN 6 2009
...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
SHERMAN COUNTY IN CENTRAL NEBRASKA
NORTHERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA
AT 1249 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ACROSS SOUTHERN VALLEY AND NORTH
CENTRAL BUFFALO COUNTIES...AND MOVING EAST AT 35 MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HAZARD...
POOLE...
RAVENNA...
LOUP CITY...
ROCKVILLE...
PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORM. THE AREA MOST FAVORED TO SEE HAIL OF THIS SIZE IS
AROUND HAZARD...LITCHFIELD AND PLEASANTON.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
LAT...LON 4098 9873 4091 9925 4104 9927 4105 9921
4116 9921 4120 9920 4133 9886
TIME...MOT...LOC 0550Z 249DEG 30KT 4110 9914
PFANNKUCHLocal storm report, Jun 6, 12:52 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1252 AM CDT SAT JUN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG GOTHENBURG 40.93N 100.16W
06/06/2009 DAWSON NE EMERGENCY MNGR
3 TO 4 INCH TREE LIMBS DOWN IN TOWN. REPORTED AS EM
PASSED THROUGH TOWN BEHIND THE STORM.
&&
NWSLocal storm report, Jun 6, 12:55 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1255 AM CDT SAT JUN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL GENEVA 40.53N 97.60W
06/06/2009 E0.88 INCH FILLMORE NE LAW ENFORCEMENT
DIME TO NICKEL SIZE HAIL
&&
PFANNKUCHLocal storm report, Jun 6, 1:06 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
106 AM CDT SAT JUN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL 5 S RAVENNA 40.95N 98.91W
06/05/2009 E1.00 INCH BUFFALO NE PUBLIC
WIND GUSTS TO 50 MPH TOO
1042 PM TSTM WND GST 2 E GIBBON 40.75N 98.81W
06/05/2009 E65.00 MPH BUFFALO NE PUBLIC
1044 PM TSTM WND GST 6 NW GIBBON 40.81N 98.93W
06/05/2009 E55.00 MPH BUFFALO NE TRAINED SPOTTER
50 TO 60 MPH WINDS AND DIME TO NICKEL HAIL.
1044 PM TSTM WND GST 2 W SHELTON 40.78N 98.77W
06/05/2009 E75.00 MPH BUFFALO NE TRAINED SPOTTER
REPORTED POWER LINE TRANSFORMERS WERE BLOWING UP.
1050 PM TSTM WND DMG SHELTON 40.78N 98.73W
06/05/2009 BUFFALO NE EMERGENCY MNGR
METAL BUILDING DESTROYED IN SHELTON. TIME ESTIMATED FROM
RADAR.
1055 PM TSTM WND DMG GIBBON 40.75N 98.84W
06/05/2009 BUFFALO NE FIRE DEPT/RESCUE
LARGE BRANCHES DOWN IN THE TOWN OF GIBBON
1058 PM TSTM WND GST SHELTON 40.78N 98.73W
06/05/2009 E70.00 MPH BUFFALO NE TRAINED SPOTTER
65 TO 70 MPH WINDS AND DIME SIZE HAIL.
1106 PM HAIL WOOD RIVER 40.82N 98.60W
06/05/2009 E1.75 INCH HALL NE TRAINED SPOTTER
1108 PM HAIL PROSSER 40.69N 98.58W
06/05/2009 E2.00 INCH ADAMS NE COUNTY OFFICIAL
1111 PM HAIL ALDA 40.86N 98.47W
06/05/2009 E1.00 INCH HALL NE LAW ENFORCEMENT
1120 PM HAIL WOOD RIVER 40.82N 98.60W
06/05/2009 E1.75 INCH HALL NE COUNTY OFFICIAL
GOLFBALL HAIL TWO INCHES DEEP COVERING THE GROUND.
1125 PM HAIL DONIPHAN 40.77N 98.37W
06/05/2009 E1.00 INCH HALL NE FIRE DEPT/RESCUE
1125 PM HAIL JUNIATA 40.59N 98.51W
06/05/2009 M1.75 INCH ADAMS NE NWS EMPLOYEE
1128 PM HAIL 4 N HASTINGS 40.65N 98.39W
06/05/2009 M1.75 INCH ADAMS NE NWS EMPLOYEE
FEW GOLF BALLS MAINLY QUARTERS TO HALF DOLLARS
1133 PM HAIL 2 N HASTINGS 40.62N 98.39W
06/05/2009 E1.75 INCH ADAMS NE TRAINED SPOTTER
1134 PM HAIL HASTINGS 40.59N 98.39W
06/05/2009 M2.00 INCH ADAMS NE NWS EMPLOYEE
1148 PM HAIL GILTNER 40.77N 98.15W
06/05/2009 E0.88 INCH HAMILTON NE LAW ENFORCEMENT
PENNY TO NICKEL IN SIZE
1200 AM TSTM WND GST ARCADIA 41.42N 99.13W
06/06/2009 E60.00 MPH VALLEY NE FIRE DEPT/RESCUE
1203 AM HAIL 4 NNW ARCADIA 41.48N 99.16W
06/06/2009 E1.00 INCH VALLEY NE LAW ENFORCEMENT
NICKEL TO QUARTER SIZE
1203 AM HAIL ARCADIA 41.42N 99.13W
06/06/2009 E1.75 INCH VALLEY NE EMERGENCY MNGR
A FEW GOLF BALLS BUT MAINLY SMALLER
1211 AM HAIL 6 E ARCADIA 41.42N 99.01W
06/06/2009 E1.00 INCH VALLEY NE LAW ENFORCEMENT
NICKEL TO QUARTER SIZE
1212 AM HAIL 4 W SUTTON 40.61N 97.93W
06/06/2009 E1.75 INCH CLAY NE EMERGENCY MNGR
1212 AM HAIL 2 W CLAY CENTER 40.52N 98.09W
06/06/2009 E1.00 INCH CLAY NE EMERGENCY MNGR
1222 AM HAIL 3 S SUTTON 40.56N 97.86W
06/06/2009 E2.00 INCH CLAY NE EMERGENCY MNGR
1225 AM TSTM WND DMG GOTHENBURG 40.93N 100.16W
06/06/2009 DAWSON NE EMERGENCY MNGR
3 TO 4 INCH TREE LIMBS DOWN IN TOWN. REPORTED AS EM
PASSED THROUGH TOWN BEHIND THE STORM.
1225 AM HAIL 5 NNE LOUP CITY 41.34N 98.93W
06/06/2009 E0.88 INCH SHERMAN NE LAW ENFORCEMENT
1229 AM HAIL 3 N GOTHENBURG 40.97N 100.16W
06/06/2009 E1.00 INCH DAWSON NE EMERGENCY MNGR
REPORTED NORTH OF TOWN
1236 AM HEAVY RAIN 3 NNW ARCADIA 41.46N 99.15W
06/06/2009 M3.00 INCH VALLEY NE EMERGENCY MNGR
3 INCHES OF RAIN THROUGH 1230 AM
1237 AM HAIL GRAFTON 40.63N 97.72W
06/06/2009 E0.50 INCH FILLMORE NE TRAINED SPOTTER
1247 AM HAIL SHICKLEY 40.42N 97.72W
06/06/2009 E1.25 INCH FILLMORE NE TRAINED SPOTTER
1255 AM HAIL GENEVA 40.53N 97.60W
06/06/2009 E0.88 INCH FILLMORE NE LAW ENFORCEMENT
DIME TO NICKEL SIZE HAIL
&&
NWSThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:48 PM CDT | Special Weather Statement | GID | Hall, Sherman | 42 min |
| Jun 5, 10:01 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 44 min |
| Jun 5, 10:43 PM CDT | Special Weather Statement | GID | Kearney | 32 min |
| Jun 5, 10:45 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall | 45 min |
| Jun 5, 10:58 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 47 min |
| Jun 5, 11:11 PM CDT | Areal Flood Advisory | GID | Buffalo, Hall | 6 hr |
| Jun 5, 11:26 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton | 64 min |
| Jun 5, 11:32 PM CDT | Special Weather Statement | GID | Valley | 28 min |
| Jun 5, 11:41 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 49 min |
| Jun 6, 12:04 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 41 min |
| Jun 6, 12:10 AM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 34 min |
| Jun 6, 12:21 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 24 min |
| Jun 6, 12:22 AM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore | 53 min |
| Jun 6, 12:43 AM CDT | Areal Flood Advisory | GID | Sherman, Valley | 6 hr |
| Jun 6, 12:51 AM CDT | Special Weather Statement | GID | Sherman | 24 min |
| Jun 6, 1:22 AM CDT | Special Weather Statement | GID | Hall | 23 min |
| Jun 6, 1:43 AM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, York | 49 min |
| Jun 6, 1:47 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton, Merrick | 43 min |
| Jun 6, 4:55 AM CDT | Areal Flood Advisory | GID | Buffalo, Hall | 5 hr |
| Jun 6, 10:16 AM CDT | Areal Flood Advisory | GID | Buffalo, Hall | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.